Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Dianette - normal side effects? Loss of appetite, nauseated etc

(4 Posts)
ReActiv Wed 17-Aug-16 19:14:00

Hi,

I was prescribed a three month trial of Dianette to help with my acne. GP told me to start on first day of my period, which I did and have since taken 4 daily pills. After the second day, just about 4 hours after taking the pill, i began to feel extremely nauseated. i actually had to spend all afternoon on the couch. It eventually passed by the evening, however, i still have a loss of appetite.

Day three, i decided to take the pill before bed instead of the morning so i would sleep through the nausea. But instead I woke up feeling really ill. And this stayed till about lunchtime.

I'm just wondering if you think these side effects will pass soon and this is just my body getting used to it? I've ever taken any form of contraceptive/hormone pill or implant etc before, so it may just be my body adjusting.

The nearest non emergency gp appointment i can get is 5 weeks. Shall i keep taking the pills til then?

Ideally i'd like to be referred to the dermatologist for roaccutane (had this when i was a teen and it worked wonders) but the gp said my acne isnt severe enough. All the other lotions and potions and antibiotics he's prescribed have either been ineffectual of caused me to have allergic reactions. So that's why a contraceptive pill was suggested for a trial. So i really don't want to give up on it due to nausea if this might actually be something that gets rid of the acne.

Thanks.

lilybunch Thu 18-Aug-16 09:10:52

I was on Dianette years ago to sort out mild acne - it worked like magic on the spots but after a few months it started to make me feel awful. I remember googling the side effects and being horrified - I think they generally only prescribe it for short periods of time rather than long term due to the mixture of hormones. I ended up switching to Marvelon and never had a problem with that (including no spots).
That said, it probably is just your body getting used to it,it is a big change to your h=natural hormones, and the nausea should pass so if it's not too bad I'd keep going till you can see your doctor for a chat. If you don't feel better then it would be worth looking up the different types of pill available, I can't remember why I went on Marvelon but there was an acne-related reason!

PootlewasthebestFlump Thu 18-Aug-16 14:10:00

I'm on Yasmin for acne and it had the same effect on me - nausea, headaches, feeling unwell especially first thing in the morning, for the first 2 months. It did not improve my acne at all so I stopped for a month, my acne flared up enormously so I'm now back on it again and so far have only had very mild nausea this time.

Still no improvement in my acne though.

I've tried Duac - caused a rash/skin reaction; Zineryt - brilliant at first then wore off; a range of OTC potions - ineffectual; and been on the pill (normal type) for 15 years + but to no avail.

I have IBS and gut issues as well as hormonal problems with endo and infertility, plus thyroid and B12 problems so no doubt my skin is reflecting the poor state of absorption in my gut.

I really don't know what else I can do.

I really hope it works for you. My skin is now so scarred by the amount of acne I've had in recent years, plus Melasma, that I look horrendous and will never go without makeup again.

justjuanmorebeer Thu 18-Aug-16 14:15:09

I actually felt fine on dianette (or co cyprindiol sp?) but I just wanted to say that skin wise it can take a long time to work, it takes at least 6 months for me to sort my acne (I've been on and off it for years)

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now